MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SPARE REAMER TUBE FOR HOLLOW REAMER (309.065

OBERDORF SYNTHES PRODUKTIONS GMBH SPARE REAMER TUBE FOR HOLLOW REAMER (309.065
Catalog Number 309.068
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: received a complaint of broken hollow reamer cat.No.-309.068 from (b)(6) medical college.The instrument is broken at the cutting edge.Instrument broke intra op.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A review of the device history records has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6), 2018, during an unknown procedure, the spare reamer tube broke at the cutting edge.Fragments were generated from the broken device but were removed easily.Another hollow reamer used to complete the procedure.There was a 2-hour surgical delay.Procedure was completed successfully.Patient outcome was unknown.Concomitant medical products: hollow reamer for screws 6.0 to 7.0 mm (part #: 309.065, lot #: 9825481, quantity: 1).This report is for one (1) spare reamer tube for hollow reamer.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device history records review was completed for part: 309.068, lot: 9698887.Manufacturing location: bettlach, release to warehouse date: jan 26, 2016.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Furthermore, as indicated in the manufacturing documents the correct material (1.4112) was used and the hardness was with the measurement of 652 hv10, 662 hv10 and 663 hv10 according to specification of a minimum of 620 hv10 and maximum 720 hv10.Product investigation was completed.Upon visual inspection of the complaint device it can be seen that at the proximal end a bit is broken off from the instrument, this thus confirming the complaint description.During investigation, dimensional inspection met specification.The exact reason for this occurrence could not be determined.It can be assumed that during the operation an application error may have taken place or/and that a mechanical overloading situation must have led to the breakage.No product fault could be detected.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPARE REAMER TUBE FOR HOLLOW REAMER (309.065
Common Device Name
REAMER
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8237873
Report Number8030965-2019-59772
Device Sequence Number13506745
Product Code HTO
UDI-Device Identifier07611819201873
UDI-Public(01)07611819201873
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.068
Device Lot Number9698887
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2019
Initial Date Received by Manufacturer 12/17/2018
Supplement Date Received by Manufacturer01/15/2019
02/04/2019
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date01/31/2019
02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1